Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 19, NWS Milwaukee, WI

March 30, 2017Racine County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Mar 30, 2017, 11:51 PM CDT for Racine County, Wisconsin. It took effect at Mar 31, 2017, 1:00 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 11:51 PM CDT (04:51 UTC)
In effect from
Mar 31, 2017, 1:00 AM CDT
Expired
Apr 1, 2017, 6:16 AM CDT
In force
29 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Racine County, WI

The radar

The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Root River Canal near Raymond (RAYW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04087233, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

709 
WGUS43 KMKX 310451
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1151 PM CDT THU MAR 30 2017

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...

  Root River Canal At Raymond affecting Racine County

&& 
WIC101-311651-
/O.NEW.KMKX.FL.W.0019.170331T0600Z-170401T1116Z/
/RAYW3.1.ER.170331T0600Z.170331T1200Z.170331T2316Z.NO/
1151 PM CDT THU MAR 30 2017

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Root River Canal At Raymond.
* At 10:00 PM Thursday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Impact...At 9.1 feet...This is the 50 percent chance flood meaning 
  there is a 50 percent chance in any given year of the river 
  reaching this level. Floodwaters are over a baseball diamond near 6
  Mile Road. There is flooding to lowland and agricultural land.

&&
 
LAT...LON 4286 8803 4286 8798 4282 8796 4280 8796
       4279 8803 4282 8803

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Raymond          9.0   7.0   8.91 10 PM 03/30   9.0  7.2  6.3  5.7

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Raymond          8.91  10 PM 03/30    4.43       9.27 07 AM 03/31

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.

Raymond: 7 pm-1 am  Thu Mar 30  0.11
Raymond: 1 am-7 am  Fri Mar 31  0.02
Raymond: 7 am-1 pm  Fri Mar 31  0.00
Raymond: 1 pm-7 pm  Fri Mar 31  0.00
Raymond: 7 pm-1 am  Fri Mar 31  0.00
Raymond: 1 am-7 am  Sat Apr 01  0.00
Raymond: 7 am-1 pm  Sat Apr 01  0.00
Raymond: 1 pm-7 pm  Sat Apr 01  0.00

$$
4 follow-up statements
310 
WGUS83 KMKX 310912
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 AM CDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Illinois...
  Fox River Near New Munster affecting Kenosha and Lake Counties 
  Root River Canal At Raymond affecting Racine County 
 

&& 
WIC059-ILC097-312112-
/O.CON.KMKX.FL.W.0018.170331T1424Z-170404T0600Z/
/NMSW3.1.ER.170331T1424Z.170401T1200Z.170404T0000Z.UU/
412 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Fox River Near New Munster.
* At  3:00 AM Friday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 11.9 feet by tomorrow morning.the river will fall 
  below flood stage by Monday evening.
* Impact...At 11.8 feet...This level is the 50 percent chance flood 
  meaning there is a 50 percent chance in any given year of the river
  reaching this level. Floodwaters surround a home at the 
  intersection of Highway 50 and Highway W in the Wheatland area.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

WIC101-312112-
/O.CON.KMKX.FL.W.0019.000000T0000Z-170401T1116Z/
/RAYW3.1.ER.170331T0430Z.170331T1200Z.170331T2316Z.NO/
412 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Root River Canal At Raymond.
* At  2:00 AM Friday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 9.1 feet...This is the 50 percent chance flood meaning 
  there is a 50 percent chance in any given year of the river 
  reaching this level. Floodwaters are over a baseball diamond near 6
  Mile Road. There is flooding to lowland and agricultural land.

&&
 
LAT...LON 4286 8803 4286 8798 4282 8796 4280 8796
       4279 8803 4282 8803

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.11 03 AM 03/31  11.6 11.9 11.5 11.0
Raymond          9.0   7.0   9.07 02 AM 03/31   9.0  7.2  6.3  5.7

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Raymond          9.07  02 AM 03/31    4.67       9.27 07 AM 03/31
New Munster     10.04  02 AM 03/31    1.60      11.90 07 AM 04/01

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.

New Munster: 7 am-1 pm  Fri Mar 31  0.00
New Munster: 1 pm-7 pm  Fri Mar 31  0.00
New Munster: 7 pm-1 am  Fri Mar 31  0.00
New Munster: 1 am-7 am  Sat Apr 01  0.00
New Munster: 7 am-1 pm  Sat Apr 01  0.00
New Munster: 1 pm-7 pm  Sat Apr 01  0.00
New Munster: 7 pm-1 am  Sat Apr 01  0.00
New Munster: 1 am-7 am  Sun Apr 02  0.00

Raymond: 7 am-1 pm  Fri Mar 31  0.00
Raymond: 1 pm-7 pm  Fri Mar 31  0.00
Raymond: 7 pm-1 am  Fri Mar 31  0.00
Raymond: 1 am-7 am  Sat Apr 01  0.00
Raymond: 7 am-1 pm  Sat Apr 01  0.00
Raymond: 1 pm-7 pm  Sat Apr 01  0.00
Raymond: 7 pm-1 am  Sat Apr 01  0.00
Raymond: 1 am-7 am  Sun Apr 02  0.00
654 
WGUS83 KMKX 311541
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Illinois...
 
  Fox River Near New Munster affecting Kenosha and Lake Counties 
  Root River Canal At Raymond affecting Racine County 
 

&& 
WIC059-ILC097-010341-
/O.EXT.KMKX.FL.W.0018.000000T0000Z-170403T1800Z/
/NMSW3.1.ER.170331T2200Z.170401T1200Z.170403T1200Z.UU/
1041 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Fox River Near New Munster.
* At 10:00 AM Friday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 11.5 feet by tomorrow morning.the river 
  will fall below flood stage by Monday morning.
* Impact...At 11.5 feet...Water is in the yards of some homes in the 
  Town of Salem, Village of Silver Lake, and Wheatland areas.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

WIC101-010341-
/O.EXT.KMKX.FL.W.0019.000000T0000Z-170401T0405Z/
/RAYW3.1.ER.170331T0430Z.170331T0900Z.170331T1605Z.NO/
1041 AM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Root River Canal At Raymond.
* At  9:00 AM Friday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 9.1 feet...This is the 50 percent chance flood meaning 
  there is a 50 percent chance in any given year of the river 
  reaching this level. Floodwaters are over a baseball diamond near 6
  Mile Road. There is flooding to lowland and agricultural land.

&&
 
LAT...LON 4286 8803 4286 8798 4282 8796 4280 8796
       4279 8803 4282 8803

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.53 10 AM 03/31  11.1 11.5 11.2 10.7
Raymond          9.0   7.0   9.11 09 AM 03/31   8.6  7.3  6.4  5.7

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Raymond          9.14  04 AM 03/31    3.52       8.90 01 PM 03/31
New Munster     10.53  10 AM 03/31    1.90      11.50 07 AM 04/01

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.

New Munster: 7 am-1 pm  Fri Mar 31  0.00
New Munster: 1 pm-7 pm  Fri Mar 31  0.00
New Munster: 7 pm-1 am  Fri Mar 31  0.00
New Munster: 1 am-7 am  Sat Apr 01  0.00
New Munster: 7 am-1 pm  Sat Apr 01  0.00
New Munster: 1 pm-7 pm  Sat Apr 01  0.00
New Munster: 7 pm-1 am  Sat Apr 01  0.00
New Munster: 1 am-7 am  Sun Apr 02  0.00

Raymond: 7 am-1 pm  Fri Mar 31  0.00
Raymond: 1 pm-7 pm  Fri Mar 31  0.00
Raymond: 7 pm-1 am  Fri Mar 31  0.00
Raymond: 1 am-7 am  Sat Apr 01  0.00
Raymond: 7 am-1 pm  Sat Apr 01  0.00
Raymond: 1 pm-7 pm  Sat Apr 01  0.00
Raymond: 7 pm-1 am  Sat Apr 01  0.00
Raymond: 1 am-7 am  Sun Apr 02  0.00
608 
WGUS83 KMKX 312134
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 PM CDT FRI MAR 31 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Root River Canal At Raymond affecting Racine County 
 
...The Flood Warning continues for the following rivers in 
Wisconsin...Illinois...
  Fox River Near New Munster affecting Kenosha and Lake Counties 
 

&& 
WIC059-ILC097-010934-
/O.CON.KMKX.FL.W.0018.000000T0000Z-170403T1800Z/
/NMSW3.1.ER.170331T2303Z.170401T1200Z.170403T1200Z.UU/
434 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Fox River Near New Munster.
* At  4:00 PM Friday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 11.5 feet by tomorrow morning.the river will fall 
  below flood stage by Monday morning.
* Impact...At 11.5 feet...Water is in the yards of some homes in the 
  Town of Salem, Village of Silver Lake, and Wheatland areas.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

WIC101-010831-
/O.EXT.KMKX.FL.W.0019.000000T0000Z-170401T0831Z/
/RAYW3.1.ER.170331T0430Z.170331T0900Z.170331T2031Z.NO/
434 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Root River Canal At Raymond.
* At  3:00 PM Friday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 9.1 feet...This is the 50 percent chance flood meaning 
  there is a 50 percent chance in any given year of the river 
  reaching this level. Floodwaters are over a baseball diamond near 6
  Mile Road. There is flooding to lowland and agricultural land.

&&
 
LAT...LON 4286 8803 4286 8798 4282 8796 4280 8796
       4279 8803 4282 8803

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
New Munster     11.0  10.0  10.78 04 PM 03/31  11.1 11.5 11.2 10.7
Raymond          9.0   7.0   9.06 03 PM 03/31   8.6  7.3  6.4  5.7

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Raymond          9.14  04 AM 03/31    1.42       8.60 07 PM 03/31
New Munster     10.78  04 PM 03/31    1.71      11.50 07 AM 04/01

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.

New Munster: 7 pm-1 am  Fri Mar 31  0.11
New Munster: midn-6 am  Sat Apr 01  0.02
New Munster: 7 am-1 pm  Sat Apr 01  0.00
New Munster: 1 pm-7 pm  Sat Apr 01  0.00
New Munster: 7 pm-1 am  Sat Apr 01  0.00
New Munster: 1 am-7 am  Sun Apr 02  0.00
New Munster: 7 am-1 pm  Sun Apr 02  0.00
New Munster: 1 pm-7 pm  Sun Apr 02  0.00

Raymond: 7 pm-1 am  Fri Mar 31  0.11
Raymond: 1 am-7 am  Sat Apr 01  0.02
Raymond: 7 am-1 pm  Sat Apr 01  0.00
Raymond: 1 pm-7 pm  Sat Apr 01  0.00
Raymond: 7 pm-1 am  Sat Apr 01  0.00
Raymond: 1 am-7 am  Sun Apr 02  0.00
Raymond: 7 am-1 pm  Sun Apr 02  0.00
Raymond: 1 pm-7 pm  Sun Apr 02  0.00
591 
WGUS83 KMKX 010123
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
823 PM CDT FRI MAR 31 2017

...The Food Warning is cancelled for the following rivers in 
Wisconsin...
 
  Root River Canal At Raymond affecting Racine County
 
...The Flood Warning continues for the following rivers in 
Wisconsin...Illinois...
 
  Fox River Near New Munster affecting Kenosha and Lake Counties 
 

&& 
WIC059-ILC097-011323-
/O.EXT.KMKX.FL.W.0018.000000T0000Z-170403T0000Z/
/NMSW3.1.ER.170401T0600Z.170401T1200Z.170402T1800Z.UU/
823 PM CDT FRI MAR 31 2017

The Flood Warning continues for
  The Fox River Near New Munster.
* At  8:00 PM Friday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 11.1 feet by tomorrow morning.the river 
  will fall below flood stage by Sunday early afternoon.
* Impact...At 11.4 feet...There are 2 inches of water over 77th 
  Street in the Wheatland area.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

WIC101-010153-
/O.CAN.KMKX.FL.W.0019.000000T0000Z-170401T0831Z/
/RAYW3.1.ER.170331T0430Z.170331T0900Z.170331T2210Z.NO/
823 PM CDT FRI MAR 31 2017

The Flood Warning is cancelled for
  The Root River Canal At Raymond.
* At  7:00 PM Friday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  5:10 PM Friday.
* Forecast...The river will continue to fall to 6.8 feet by Sunday 
  morning.
* Impact...At 9.0 feet...Water is over a baseball field near 6 Mile 
  Road. In general, the effects of flooding at stages above 9 feet 
  are to rural land and agricultural land.

&&
 
LAT...LON 4286 8803 4286 8798 4282 8796 4280 8796
       4279 8803 4282 8803

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.87 08 PM 03/31  11.1 10.9 10.3  9.8
Raymond          9.0   7.0   8.95 07 PM 03/31   7.3  6.4  5.7  5.1

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Raymond          9.14  04 AM 03/31    0.32       8.20 01 AM 04/01
New Munster     10.87  08 PM 03/31    1.36      11.10 07 AM 04/01

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.

New Munster: 7 am-1 pm  Fri Mar 31  0.00
New Munster: 1 pm-7 pm  Fri Mar 31  0.00
New Munster: 7 pm-1 am  Fri Mar 31  0.00
New Munster: 1 am-7 am  Sat Apr 01  0.00
New Munster: 7 am-1 pm  Sat Apr 01  0.00
New Munster: 1 pm-7 pm  Sat Apr 01  0.06
New Munster: 7 pm-1 am  Sat Apr 01  0.12
New Munster: 1 am-7 am  Sun Apr 02  0.04

Raymond: 7 am-1 pm  Fri Mar 31  0.00
Raymond: 1 pm-7 pm  Fri Mar 31  0.00
Raymond: 7 pm-1 am  Fri Mar 31  0.00
Raymond: 1 am-7 am  Sat Apr 01  0.00
Raymond: 7 am-1 pm  Sat Apr 01  0.00
Raymond: 1 pm-7 pm  Sat Apr 01  0.05
Raymond: 7 pm-1 am  Sat Apr 01  0.12
Raymond: 1 am-7 am  Sun Apr 02  0.04

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Mar 30, 11:26 PM CDT, 25 minutes earlier.

Area forecast discussion, Mar 30, 11:26 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1126 PM CDT Thu Mar 30 2017

.UPDATE...
Another band of rain is creeping north into far southeast
Wisconsin, wrapping around the main low pressure center to the
south. The HRRR shows this over mainly Racine/Kenosha/Walworth
county through about 3-4 am tonight. Thereafter it drifts south
again and most of the lingering precipitation will be far more
scattered or limited to drizzle after sunrise Friday morning.

&&

.AVIATION(06Z TAFS)...
IFR CIGS will be widespread through about 18z Friday. Then
improving CIGS will spread from north to south across southern
Wisconsin Friday afternoon. We should get into clearing skies
toward sunset on Friday. Another band of showers will push into
far southeast Wisconsin early in the TAF period, through about 09z
Friday, then most of the lingering rain will be more scattered or
limited to just drizzle. Look for the northeast winds to gradually
settle down Friday afternoon.

&&

.PREV DISCUSSION... (Issued 845 PM CDT Thu Mar 30 2017)

UPDATE...
Light showers and drizzle continue to percolate around southern
Wisconsin as the deep trough moves through the area. Any
additional rainfall will be rather light. The temp forecast
remains on track.

MARINE...
Strong northeast winds to continue with large waves persistent
through Friday night. This is due to low pressure passing by
slowly to the south of Wisconsin.

PREV DISCUSSION... (Issued 651 PM CDT Thu Mar 30 2017)

UPDATE...
The deep low pressure circulation is passing just south of
Wisconsin tonight with the axis moving overhead. This will result
in widespread drizzle and scattered showers at least through the
evening, diminishing overnight. We had a subtle wake low/trough
develop over southeast Wisconsin late this afternoon and early
this evening. It caused a brief spike in winds to 45 to 50 mph.
The wake low presence was sharpened by enhanced ridging down the
spine of Lake Michigan due to the cold waters. This tightened up
the pressure gradient enough to generate those winds. Very
interesting and very subtle development. We had some tree damage
around the area and lots of garbage cans knocked over.

AVIATION(00Z TAFS)...
Look for widespread IFR CIGS across the area through early
afternoon on Friday, with improving CIGS by mid to late afternoon
from north to south. VSBYS should be mostly in the MVFR range
through the TAF period, however, they may drop to IFR levels in
some heavier drizzle that's out there tonight. Look for the
persistent northeast winds to continue around 15 to 25 knots
through the TAF period, diminishing by Friday evening. Rainfall
will be more scattered tonight, and ending Friday morning.

PREV DISCUSSION... (Issued 240 PM CDT Thu Mar 30 2017)

SHORT TERM...

TONIGHT - Confidence...Medium
Large storm system continues to churn eastward through the middle of
the country. Meso models show a diminishing trend in precip coverage
as the night wears on. In fact already seeing a dropoff in precip
coverage from sw WI into ern IA. Renewed surge across wc IL expected
to remain largely south of WI and trend east but will keep some pops
going for a time this evening to account for any additional rain
that may form ahead of the mid level trough axis. Very little in the
way of diurnal dropoff expected with the cloud cover and winds.

FRIDAY - Confidence...Medium
500 millibar low will trend into the Ohio Valley with more of an
anticyclonic mid level flow taking hold. Models still hold onto some
light QPF in the morning so will have some POPS in place to account
for this. LLVL RH progs from the NAM and GFS keep things cloudy
while the ECMWF hints sunshine evolving later in the northern CWA.
So best shot at any clearing would appear to be in the north late.

FRIDAY NIGHT and SATURDAY... Forecast confidence is high.

An mid/upper ridge builds into southern Wisconsin. Upper level
divergence begins to increase. 700 mb RH is low.

Drier air with surface high pressure builds into the region on
Saturday and will help to scour out the clouds for a short period
of time. Light winds and some sunshine will allow highs to return
to the 50s inland from the lake.

Saturday night through Monday... Forecast confidence is medium.

Another upper low will track from the southern Plains through the
mid to lower Mississippi River Valley over the weekend, with a
northern stream shortwave pushing across southern Wisconsin.
Southern WI has a decent chance for light rain Sunday afternoon into
Sunday night, and perhaps Monday morning, before the surface
trough exits.

LONG TERM...

TUESDAY THROUGH THURSDAY... Forecast confidence is medium.

A ridge of high pressure will move across southern Wisconsin
Monday night and over the Great Lakes Tuesday.

A strong trough will move across the Mid Mississippi Valley
Wednesday. Precipitation could spread into southern Wisconsin as
early as Tue night with the faster GFS. Thickness cools and the
GFS is trending colder, with precipitation possibly changing to
snow north and west areas Wednesday.

The 12Z ECMWF is trending more toward the faster GFS, but is a
little farther north with the surface track, resulting in mainly
rain over much of the forecast area.

AVIATION(18Z TAFS)...

With low pressure south of WI we continue on the rainy, cloudy
and cool north side of this system. Already starting to see some
decrease in rain coverage across sw WI into ern IL. Plenty of IFR
and some LIFR ceilings with some IFR vsbys closer to Lake
Michigan. Progs take the low to the east and keep us reinforced in
this regime this period. So expect cigs/vsbys to be fairly
consistent. As low tracks more to the east winds starting to turn
more to the northeast and eventually north for Friday. Rain
coverage decreases tonight into Friday morning with some
improvement in ceilings as well though enough LLVL RH lingers to
keep the cloud cover locked in place with a chilly NNE wind.

MARINE...

No Change to the Small Craft Advisory. A tight pressure
gradient persists around low pressure centered in Missouri. The NE
wind regime generating gusts to 20 knots plus and expect some gusts
to possibly reach the 25 to 30 knot range at times. Winds will start
turning more to N tonight into Friday and remain gusty with high
waves being generated.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 4 AM CDT Saturday for LMZ643>646.

&&

Update...Davis
Tonight/Friday and Aviation/Marine...Collar
Friday Night through Thursday...Hentz
Hazardous weather outlook, Mar 30, 3:47 PM CDT, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
347 PM CDT Thu Mar 30 2017

WIZ046-047-051-052-056>060-062>072-312100-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
347 PM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

The moderate rainfall will cause some area rivers to rise to near
flood stage.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for snow mixed in with rain in areas toward
central Wisconsin on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-312100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
347 PM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A small craft advisory is in effect for brisk northeast winds and
high waves.

There is a slight chance of thunderstorms south of North Point
Lighthouse through mid morning.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Brisk east to northeast winds will cause high waves through
Friday night. A Small Craft Advisory is in effect.

Hentz

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:47 PM CDTRiver Flood WarningMKXKenosha4 days

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.